Vol. 17, No. 2, 1966

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Simple n-associative rings

David Lewis Outcalt

Vol. 17 (1966), No. 2, 301–309
Abstract

This paper is concerned with certain classes of nonassociative rings. These rings are defined by first extending the associator (a,b,c) = (ab)c a(bc). The n-associator (a1,,an) is defined by

    (a1,a2) = a1a2,
n∑− 2
(a1,⋅⋅⋅ ,an) =  (− 1)k(a1,⋅⋅⋅ ,ak,ak+1ak+2,⋅⋅⋅ ,an).    (1.1)
k=0

A ring is defined to be n-associative if the n-associator vanishes in the ring. It is shown that simple 4-associative and simple 5-associative rings are associative; simple 2k-associative rings are (2k 1) associative or have zero center; and simple, commutative n-associative rings, 6 n 9, are associative. The concept of rings which are associative of degree 2k + 1 is defined, and it is shown that simple, commutative rings which are associative of degree 2k + 1 are associative. The characteristic of the ring is slightly restricted in all but one of these results.

Mathematical Subject Classification
Primary: 17.99
Secondary: 16.96
Milestones
Received: 19 November 1964
Published: 1 May 1966
Authors
David Lewis Outcalt